Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 101, NWS Marquette, MI

September 10, 2021

NWS Marquette, MI issued this small craft advisory at Sep 10, 2021, 4:10 AM EDT. It took effect at Sep 10, 2021, 8:00 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2021, 4:10 AM EDT (08:10 UTC)
In effect from
Sep 10, 2021, 8:00 PM EDT
Expired
Sep 11, 2021, 8:00 PM EDT
In force
24 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

462 
WHUS73 KMQT 100810
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
410 AM EDT Fri Sep 10 2021

LMZ248-250-101615-
/O.NEW.KMQT.SC.Y.0101.210911T0300Z-210912T0000Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
410 AM EDT Fri Sep 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM
EDT SATURDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 5 ft building to 3 to 6 ft expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...From 11 PM this evening to 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Voss
5 follow-up statements
786 
WHUS73 KMQT 101357
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
957 AM EDT Fri Sep 10 2021

LMZ248-250-102200-
/O.CON.KMQT.SC.Y.0101.210911T0300Z-210912T0000Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
957 AM EDT Fri Sep 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 8 PM EDT SATURDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 5 ft expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...From 11 PM this evening to 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
667 
WHUS73 KMQT 102112
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
512 PM EDT Fri Sep 10 2021

LMZ248-250-110515-
/O.EXT.KMQT.SC.Y.0101.210911T0000Z-210911T2100Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
512 PM EDT Fri Sep 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT SATURDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and
  waves 2 to 5 ft expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 5 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
900 
WHUS73 KMQT 110152
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
952 PM EDT Fri Sep 10 2021

LMZ248-250-111000-
/O.EXT.KMQT.SC.Y.0101.000000T0000Z-210912T0000Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
952 PM EDT Fri Sep 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SATURDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 5 ft occurring.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
232 
WHUS73 KMQT 110740
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
340 AM EDT Sat Sep 11 2021

LSZ249>251-111300-
/O.EXB.KMQT.SC.Y.0101.000000T0000Z-210911T1300Z/
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
340 AM EDT Sat Sep 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 3 ft occurring.

* WHERE...Marquette to Munising MI, Munising to Grand Marais MI 
  and Grand Marais to Whitefish Point MI.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-111545-
/O.CON.KMQT.SC.Y.0101.000000T0000Z-210912T0000Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
340 AM EDT Sat Sep 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 20 kt
  becoming west winds at 5 to 15 kt late. Waves 3 to 5 ft 
  occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Seul Choix Point to Point Detour MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Voss
520 
WHUS73 KMQT 111407
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1007 AM EDT Sat Sep 11 2021

LMZ248-250-112215-
/O.CON.KMQT.SC.Y.0101.000000T0000Z-210912T0000Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1007 AM EDT Sat Sep 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  waves 3 to 4 ft occurring.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 10, 2:19 AM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Sep 10, 2:19 AM EDT, 1 hour 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Marquette MI
219 AM EDT Fri Sep 10 2021

.SHORT TERM...(This evening through Friday)
Issued at 351 PM EDT THU SEP 9 2021

GOES wv imagery shows Upper Michigan between western CONUS ridging
and eastern NOAM troffing, bringing NW flow across the Upper Great
Lakes. A sfc ridge is extending northward over the area from a high
pressure system over the central CONUS. Similar condition today as
we saw yesterday, though there is less wind and showers across the
area. Main area of isolated showers is across the central UP where
slight lake breeze convergence is taking place. Expect these showers
to diminish into the evening as sun goes down...any amts between
then and now will be minimal.

Tonight, sfc ridge remains overhead so winds will be light. This
will allow a similar night tonight as we saw last night, with lows
into the low to mid 40s interior and low 50s along the lakes. Some
higher clouds are progged to move in tonight and pending their
arrival will dictate temperatures some. We saw some fog last night
develop, but there was more rain during the day and evening as well
than today...so a little unsure on fog heading into tonight. Models
are jumping on the idea, but with light winds, no real increase in
moisture, and lack of pcpn...keeping just some patchy fog in the
grids. Seems more likely there will be some shallow ground fog
around the UP, but something to watch for.

Tomorrow, ridge shifts slightly east, which will back winds to the
west and then southwest through the day. Expect more diurnal clouds,
but not anticipating any instability showers as WAA will be moving
in through the day. As 850 temps climb to around 9C east and 11C
west, highs should climb higher than today and yesterday with temps
into the low 70s east and mid 70s west.

.LONG TERM...(Friday night through Thursday)
Issued at 413 PM EDT THU SEP 9 2021

A cold front looks to clip our area Saturday, with ridging following
behind it early next week ahead of another frontal system. After
this second frontal system, more ridging is looking to take place
ahead of yet another cold front that looks to approach the area near
the end of the extended period. Precip chances look best with the
frontal system that's expected around next Tuesday.

WAA ahead of a cold front Friday night looks to move across Upper
MI. This WAA, combined with increasing cloud cover, should keep
temps rather warm during the overnight hours Friday; areas that are
prone to southwesterly downslope winds may not even get below 60F.
As precip approaches from northern ON late Friday night, expect the
better rainfall amounts to remain over northern ON as the better
forcing is expected to be north of us. As the cold front progs
through late Friday night into Saturday, expect the best rain
chances to be in the north and east; the parts of the U.P. closest
to WI may not receive any rainfall at all given that the forcing may
be too weak that far south and west to produce anything. A couple of
thunderstorms do look possible Friday night through Saturday
evening, as there is some limited instability. Chances for severe
weather look bleak though; even though there is plenty of bulk
shear, some models (such as the GFS) have a pretty sizable cap near
850mb that would need to be overcome. That being said, the NAM3km
has the cap much weaker. Therefore, if model guidance trends closer
to what the NAM3km has, then thunderstorm chances (and thus severe
weather chances) would greatly increase. Might see a few isolated
rain showers Saturday night as the front over the U.P. fizzles out
and a shortwave approaches from the Central Plains.

As some ridging starts moving back over the area Sunday, expect an
additional shot of some weak CAA across Upper MI. Expect high temps
to be mostly limited to the 60s Sunday (although it could very well
get into the 70s in the south central), with the coolest parts being
along Lake Superior given the north/northwesterly winds. Low temps
Sunday night could possibly dip into the 30s in the cold spots of
the interior west. Expect the ridging to peak over us late Sunday
night/early next Monday morning, with some weak WAA moving back over
us Monday.

The next chance of rainfall looks rather interesting. We could see a
weak warm front next Monday night followed by a cold front next
Tuesday, which could be followed by a secondary cold front next
Tuesday night and Wednesday if the GFS turns out to be true. If the
Euro is the more correct solution, then the warm and cold fronts
should occlude over us next Tuesday. Regardless, there looks to be a
decent chance for a widespread rainfall event over us around this
time. Doesn't look to be a soaking rainfall at the moment, as model
guidance has QPFs being rather light.

Behind the frontal system that looks to move over us around next
Tuesday, expect ridging to move back over us yet again next
Wednesday; cooler temps are expected as ridging returns. As another
low develops off the Canadian Rockies later next week, expect temps
to warm yet again ahead of another cold front that could hit us as
early as next Thursday night.
&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 219 AM EDT FRI SEP 10 2021

KIWD and KCMX will bounce between IFR and LIFR early this morning
in MIFG and then likely improve to VFR after 12Z. Otherwise, VFR
conditions are expected at all sites through the forecast period.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 351 PM EDT THU SEP 9 2021

Winds will remain generally calm through tonight before backing to
the SW tomorrow. Winds will increase from the SW with gusts between
25 to 30kts possible as a warmer air moves over the lake ahead an
approaching cold front. Stability may limit the strongest winds from
reaching the water sfc, but higher observation platforms can likely
expect winds of this magnitude. Aforementioned cold front will pass
over the lake on Saturday with NW winds gusting to 20 knots through
the day. Lighter winds are then expected through the start of the
week, with a chance at elevated winds again on Tuesday night with a
cold front.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...JAW
LONG TERM...TAP
AVIATION...Voss
MARINE...JAW
Hazardous weather outlook, Sep 9, 3:36 PM EDT, 12 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
336 PM EDT Thu Sep 9 2021

MIZ001>007-009>014-084-085-101945-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
336 PM EDT Thu Sep 9 2021 /236 PM CDT Thu Sep 9 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated thunderstorms are possible Friday night through Saturday
evening.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-101945-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
336 PM EDT Thu Sep 9 2021 /236 PM CDT Thu Sep 9 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated thunderstorms are possible late Friday night into
Saturday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-101945-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
336 PM EDT Thu Sep 9 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated thunderstorms are possible late Friday night through
Saturday evening.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

TAP

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.